Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 50, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2010, 7:58 AM MDT for Cherry County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2010, 7:58 AM MDT (13:58 UTC)
- Expired
- Jun 1, 2010, 8:30 AM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 7:46 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3048 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 AM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 2:30 AM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT TUE JUN 1 2010 .DISCUSSION... FORECAST CHALLENGE IS POPS TODAY AND CHANCE FOR SEVERE STORMS. AT 0731Z THE RADAR MOSAIC SHOWED A FEW STORMS NEAR THE GLD OFFICE AND MOVING NORTHEAST. SHORT TERM MODELS SHOW A SPREAD IN POTENTIAL QPF DEVELOPMENT NORTHEAST WITH THE RUC THE DRIEST. NEAR TERM FORECAST FOLLOWS A MODEL BLEND WITH THE EXPECTATION THAT THE CONVECTION OVER WCNTRL WILL CONTINUE TO DEVELOP NORTHEAST THROUGH EARLY MORNING AS THE LOW LEVEL JET STRENGTHENS AND MOISTURE CONTINUES TO SURGE NORTH. AT 07Z THE SURFACE ANALYSIS SHOWED A SEMI STATIONARY FRONT ACROSS THE DAKOTAS AND LEE TROUGH EXTENDING SOUTH ON THE HIGH PLAINS THROUGH EASTERN COLORADO. A WARM FRONT EXTENDED SOUTHEAST FOR THE LOW CENTER NEAR LHX TO ACROSS OK. SURFACE DEWPOINTS WERE INTO THE LOWER 60S ACROSS SCNTRL NEB. THE H85 PROFILER WINDS HAVE VEERED ONTO THE SOUTHWEST WITH HVLK1 SOUTH AT 30 KNOTS ATTM. THE NORTHEAST TO SOUTHWEST CLOUD LINE VISIBLE EARLIER ON IR SATELLITE IMAGERY HAS BECOME LESS DEFINED WHILE RADAR SHOWS BOUNDARY LIFTING NORTHWEST ATTM. CONVECTION TO THE SOUTHWEST TO LIFT NORTH NORTHEAST WITH BOUNDARY TO BECOME PRIMARY FOCUS FOR STORMS EARLY THIS MORNING AS H7 SHORTWAVE TROUGH MOVES EAST. PRECIPITABLE WATER RATIOS REACH AROUND AN INCH TODAY WITH STORMS THAT DO DEVELOP CAPABLE OF PRODUCING HEAVY RAINFALL BY LATE AFTERNOON INTO THE EVENING. BUFKIT SHOWS STRONG CAP THROUGH THE MORNING THEN STEADILY ERODES THROUGH 4 PM AS INSTABILITY INCREASES WITH CAPE OVER 2000 J/KG AT KLBF. CONVECTION EARLY WILL BE ELEVATED WITH WIND AND SMALL HAIL PRIMARY THREATS. THIS AFTERNOON AS CAP WEAKENS STORMS SHOULD REDEVELOP WITH A FEW STRONG TO SEVERE THUNDERSTORMS IN THE EVENING AS FRONT MOVES SOUTHEAST INTO CENTRAL NEBRASKA AND FURTHER SOUTH INTO KANSAS AROUND MIDNIGHT. THE CHANCE FOR THE STORMS LINGERS THROUGH THE NEAR TERM [WED INTO THU] AS ZONAL FLOW ALOFT WILL CARRY A SERIES OF SHORTWAVE TROUGHS EAST. TIMING THE SURFACE BOUNDARIES EAST WILL BE A CHALLENGE WITH LOW POPS ADJUSTED THAT WILL NEED FURTHER ADJUSTMENTS AS FRONT THAT BACKS WEST TO THE FRONT RANGE WEDNESDAY RETURNS NORTHEAST THURSDAY. THE UNSETTLED PATTERN CONTINUES UNTIL SUNDAY WITH CHANCE OF STORMS DAILY UNTIL THE UPPER RIDGE BUILDS EAST POSSIBLY MONDAY TO THE PLAINS. THE H85 THERMAL RIDGE STRENGTHENS IN THE NEAR TERM WITH TEMPERATURES TRENDED TOWARD WARMER GUI DANCES THROUGH DAY 5. && .AVIATION... BAND OF ACCAS TO THE SOUTHEAST HAS CONTINUED TO WARM IN IR IMAGERY. WEAK BOUNDARY CONTINUES OVER SOUTHWEST NEBRASKA. ANOTHER AREA OF COOLING TOPS OVER GOODLAND WITH LIGHTNING OVER SOUTHWEST KS. MODELS IN GOOD AGREEMENT WITH WAVE MOVING ACROSS AROUND 12Z THIS AM. WILL CONTINUE WITH TRW IN THE TAF AT KLBF AND A TEMPO AT KVTN. FOCUS WILL BE NORTH CENTRAL THIS AFTERNOON IN THE KONL VCNTY WITH VFR CONDITIONS OVER WESTERN NEBRASKA THIS EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...KECK AVIATION...POWER
Hazardous weather outlook, Jun 1, 3:45 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 AM CDT TUE JUN 1 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-020945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 445 AM CDT TUE JUN 1 2010 /345 AM MDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS MORNING WITH SOME OF THE STORMS DEVELOPING CAPABLE OF LARGE HAIL AND STRONG DAMAGING WINDS...GENERALLY OVER SOUTHWEST NEBRASKA FROM OGALLALA TO BRADY AND ALONG AND SOUTH OF INTERSTATE 80. THUNDERSTORMS WILL REDEVELOP AGAIN LATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE EAST OF A LINE FROM VALENTINE TO OGALLALA. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FAST WEST TO EAST UPPER FLOW WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEK WITH THE CHANCE FOR THUNDERSTORMS NEARLY EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MP
In the hours before
Special weather statement, Jun 1, 5:14 AM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 AM CDT TUE JUN 1 2010 NEZ059-071-011145- FRONTIER NE-LINCOLN NE- 614 AM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 645 AM CDT... AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 12 MILES SOUTH OF CURTIS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... STOCKVILLE AND CURTIS AROUND 645 AM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 1, 7:33 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL NENZEL 42.93N 101.10W
06/01/2010 E1.00 INCH CHERRY NE PUBLIC
&&
MPOWERLocal storm report, Jun 1, 7:46 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 AM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 3 SW NENZEL 42.90N 101.14W
06/01/2010 M1.00 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED ONE INCH HAIL SOUTH OF NENEL AROUND
830 AM CDT.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:39 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 1, 7:15 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 1, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 46 min |
| Jun 1, 8:29 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Jun 1, 9:14 AM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 46 min |
| Jun 1, 9:33 AM MDT | Areal Flood Advisory | LBF | Cherry, Keya Paha | 3 hr |
| Jun 1, 9:47 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 24 min |
| Jun 1, 11:05 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 1, 11:46 AM MDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Jun 1, 12:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jun 1, 2:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 40 min |
| Jun 1, 2:20 PM MDT | Areal Flood Advisory | LBF | Brown, Cherry, Rock | 4 hr |
| Jun 1, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 48 min |
| Jun 1, 4:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 1, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 1, 5:09 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.